

MEDICAL EDUCATION UNIT WRITE-UP ON 5th rBCW Revised Basic Course Workshop (rBCW)

Date: 12, 13 & 14 August, 2021, Venue: Manthan Hall, Narayana medical college.

Name of the observer: Dr. V. Kalyan Chakravarthy

Programme done under the aegis of NMC regional centre,

Andhra medical college, vizag.

Objective:

- To enhance the quality of faculty teaching.
- To enable faculty members to avail modern education technology for teaching UG/PG Courses.

Aim:

- o Sensitize teachers about new concepts in teaching and assessment methods
- Develop knowledge and clinical skills required for performing the role of a competent and effective teacher, administrator, researcher and mentor
- o Assist clinicians to acquire competency in communication and behavioural skills.

Course of the Workshop:-

In continuation of faculty senstization towards changed teaching and assessment methods, 4th revised basic course workshop was conducted on 12, 13, & 14 August, 2021 at Manthan hall, Narayana medical college, Nellore, as per guidelines of NMC and guidance of regional centre, vizag.

The Programme started with icebreaking and an introduction to group dynamics. The participants were enlightened on adult learning and systems approach. Goals, roles and competencies as envisaged by NMC were discussed. Domains of learning, assessment principles, linking domains, teaching methods and assessment principles were taught to participants aided by group tasks. A separate AETCOM module was discussed to appreciate the value of attitude and ethics. Various newer methods of Skills teaching & learning, educational networking for growth etc formed the crux of the last session. Setting a question paper, essay questions, short notes, Mcqs, blueprint and lesson plan were discussed thoroughly. The programme ended on a positive note with good learning by participants as witnessed by pre & post-test comparison.

<u>List of resource persons</u>

SL.NO	Name	Designation & Department of Resource Persons (faculty)
	Dr.V.SuryaPrakasaRao	Dean & Professor,
1		Department of Community Medicine
	Dr.V.Mahidhar Reddy	MEU-Coordinator & Professor & HOD
2	Dr. V. Wamunar Reddy	Department of General Surgery
3	Dr.P.Sasikala	MEU-Co-coordinator & Professor
	D1.1 .Sasikata	Department of Physiology
	Dr. P.SreenivasuluReddy	Professor & HOD
4		Department of Microbiology
_	Dr.S.V.Phanindra	Professor & HOD
5		Department of Forensic Medicine
		Professor
6	Dr. B.Sowjanya	Department of Bio-Chemistry
7	Dr. C. Jyothi	Professor
,	Di. C. Jyoun	Department of Community Medicine
8	Dr.BijuRavindran	Professor & HOD
o		Department of Orthopaedics

9	Dr.V.KrishnaChaitanya	Professor Department of ENT
10	Dr.K.Jithendra	Professor Department of Microbiology
11	Dr.E.Anand Reddy	Professor Department of Psychiatry
12	Dr.R.Viswa Kumar	Professor & HOD Department of Bio-Chemistry

List of participants

SI.No.	Name of the Participant	Designation & department			
1	D K C ' D	Associate Professor			
•	Dr.K.Sreenivasa Rao	Department of General Surgery			
2	Du V Dhaanai Daddy	Assistant Professor,			
	Dr.K.Dheeraj Reddy	Department of General Surgery			
		Assistant Professor			
3	Dr.R.Sai Sravan Kumar	Department of Community Medicine			
4		Assistant Professor			
	Dr.Saleha Afreen	Department of Community			
		Medicine			
_	Dr.P.V.Susheel kumar	Assistant Professor			
5	Di.F. v. Susheer kumai	Department of Hospital Administration			
6	Dr.V.Dwarakanath	Assistant Professor			
	DI. V.D warakanaan	Department of Surgical Gastroenterology			
7	Dr.Mohammed Sharfraz ahmed	Assistant Professor			
		Department of General Medicine			
8 Dr.M.Kishore Kumar		Professor			
	Diavisation of Taumus	Department of General Surgery			
9		Assistant Professor			
	Dr.C.Rajesh Reddy	Department of Respiratory			
		Medicine			
10	Dr.V.Anil Kumar	Professor			
		Department of Anaesthesiology Assistant Professor			
11	Dr.Pruthiviraj Bhusetty	Assistant Professor Department of Anaesthesiology			
12	Assistant Professor				
12	Dr.A.Shaini Priyadarshini	Department of Anaesthesiology			
13	Dr. D. M. Limo, Mohooh	Assistant Professor			
	Dr.R.M.Uma Mahesh	Department of Paediatrics			
14 Dr.D.Bala Krishna Assistant Professor		Assistant Professor			
	Di.D.Daia Krisinia	Department of Bio-Chemistry			

15	Dr.M.Prasad	Assistant Professor Department of Bio-Chemistry		
16	Dr.L.Hema	Professor		
	Di.L.neilla	Deparment of Anatomy		
17	Dr.S.Lavanya	Professor & HOD		
	D1.5.Lavanya	Department of Obstetrics and Gyanaecology		
18	Dr.G.Mithilasri	Assistant Professor		
	DI.G.IVIIIIIIIII	Department of Obstetrics and Gyanaecology		
19	Dr.P.Suneetha	Professor		
		Deparment of Radiology		
20	Dr.P.Veda Murthy	Professor & HOD		
		Department of Urology		
21	Dr.Sai Venkata Rajyalakshmi	Assistant Professor		
		Department of Community Medicine		
		Associate Professor Department of Neuro Surgery		
2 2	Dr.N.A.Sai Kiran	Department of Neuro Surgery		
		Associate Professor		
23	Dr.S.Raghavendra	Department of Nephrology		
24		Professor & HOD		
24	Dr.N.S.Sampath Kumar	Department of		
		Neurology Neurology		
05		Associate Professor		
25	Dr.Tirupathe Sunanda	Deparment of Endocrinology		
		Associate Professor		
26	Dr.G.Chandrasekhar	Department of Paediatrics		

Program Schedule for "Revised Basic Course Workshop For Teaching Faculty, Tutors/Contract-Temporary Faculty" Narayana Medical College, Nellore, Andhra Pradesh. Under the aegis of NMC Regional Centre, Andhra Medical College, Visakhapatnam.

Dates: 12,13 & 14 – August, 2021.

Day-1 (12.08.2021)

Time	Session	Objectives	Duration	Faculty
8.00	Registration & Attendance		30 min	All MEU Faculty
8:30	Pre test		15 min	All MEU Faculty
8:45		Understand and apply		Dr.V.Mahidhar Reddy
	Introduction:ice breaking	concepts of group dynamics	15 min	Prof & HOD of
	and Group Dynamics	and team based functioning	60 min	General Surgery &
		in teaching and learning		Coordinator, MEU
	Principles of adult	a.Use principles of adult		Dr.V.Krishna
	learning, Learning process		30 min	Chaitanya
		learning process		Professor of ENT
10:00				Dr.S.V.Phanindra
	System's Approach	b.Use the system's approach	45 min	Professor & HOD
	J 11	for instructional design		Department of
11 15				Forensic Medicine
11:15		Tea break		T
		a.Define goals, roles and competencies and explain the		
	Goals,roles and	relationship between each		Dr.S.P.Rao
11:30	Competencies:CBME	other.	45 min	Dean, Professor of
	Competencies.CDIVIE	b.elaborate the principles of		Community Medicine
		competency based learning		
		Be sensitized to the goals,		
	The IMG-Goals, roles	roles and global	15 min	All MEU Faculty
12:15	and Competencies –	competencies as developed		
	workshop	by the Medical Council of		
	-	India		
		a.classify and define learning		
	Learning domains and	domains.		Dr.K.Jithendra
12:30	progression of learning	b.demonstrate a basic	30 min	Professor of
	progression of learning	understanding of hierarchy of		Microbiology
		knowledge progression		
13:00				Т
	Objectives – Writing	a.differentiate competencies	60 min	Dr.S.P.Rao
13:45	objectives –Developing	from objectives.		Dean, Professor of
	objectives from	b.develop objectives from		Community Medicine
	competencies, linking	different competencies.		1

	learning and assessment	c.explain the relationship			
	with competencies	between objectives, learning			
		and assessment			
		a.develop objectives from		Dr.P.Sasikala,	
14:45	Workshop on writing	competencies and specify the	60 min	Professor of	
14:45	objectives	domain and the skill level	00 11111	Physiology	
	-			Cocoordinator, MEU	
15:45	Tea Break				
16:00	Introduction to assessment & Assessment Planning	a.elaborate the principles and types of assessment b.explain the utility of assessement	45 min	Dr.Biju Ravindran Professor & HOD of Orthopaedics	
16:45		Summary			

Day-2 (13-08-2021)					
Time	Session Objectives		Duration	Faculty	
8.30	Reviev	v & Preview	30 min	All MEU Faculty	
9:00	Choosing a teaching method for objectives and competencies	How to choose the appropriate teaching method for various objectives and competencies	60 min	Dr.V.Krishna Chaitanya, Professor of ENT	
10.00	Workshop	Choosing teaching methods from the competencies listed in NMC document	30 min	All MEU faculty	
10:30		Tea Break			
	Interactive and Innovative teaching methods Large Group (Demo)	a.use the principles of interactive learning in a large group	45 min	Dr.R.Viswa Kumar, Professor & HOD, Department of Biochemistry	
10:45	Small group (Demo)	b.use the principles of interactive learning in a small group	30 min	Dr.C.Jyothi Professor of Community Medicine	
	Appropriate use of media	c.choose appropriate media for a given learning session	30 min	Dr.P.Sasikala, Professor of Physiology Cocoordinator, MEU	

	Writing a lesson plan	Develop a lesson plan	45 min	Dr.P.Sreenivasulu	
12:30		appropriate to the objectives		Reddy, Professor &	
		and teaching learning method		HOD of Microbiology	
13:15		Lunch			
				Dr.S.V.Phanindra	
	Quality assurance	a.Quality Assurance	30 min	Professor & HOD of	
				Forensic Medicine	
				Dr.R.Viswa Kumar,	
	Writing the correct	b.write an appropriate essay	30 min	Professor & HOD,	
	essay question	question	30 IIIII	Department of	
14:00				Biochemistry	
	Short answer question	c.write an appropriate short answer question	30 min	Dr.C.Jyothi	
				Professor of	
		answer question		Community Medicine	
	MCQ	d.write an appropriate MCQ	30 min	Dr.P.Sreenivasulu	
				Reddy, Professor &	
				HOD of Microbiology	
16:00	Tea Break				
	Intenal assessment and	Develop a Plan for internal		Dr.E.Anand Reddy	
16:15	Formative assessment	assessment and formative	45 min	Professor	
10:13		assessment	43 IIIII	Department of	
				Psychiatry	

^{*} Use AETCOM module and Revised UG Curriculum for this session.

	Day-3 (14-08-2021)					
Time	Session	Objectives	Duration	Faculty		
8.30	Review &	z Preview	30 min	All MEU Faculty		
9:00	Discussion on AETCOM Module: Reflection and Narrative	a.Demonstrate the ability to use the AETCOM module for Basic Course in MET to be held b. demonstrate the ability to write reflection & narrative on AETCOM Module c. demonstrate readiness to launch AETCOM module in own college	60 min	Dr.S.P.Rao Dean, Professor of Community Medicine		

	Matching assessment to	Choose the right			
10:00	competency, objectives	assessment method for a		Dr.P.Sreenivasulu	
	and learning Workshop –	given	60 min	Reddy, Professor & HOD of Microbiology	
	choosing the right	objective/competency			
	assessment	and learning method			
11.00		Tea Break		T	
11:15	Effective clinical and practical skill teaching	a.teach skills effectively b. teaching skills at the workplace c.use a skills lab effectively	60 min	Dr.V.Mahidhar Reddy Professor & HOD of General Surgery & Coordinator, MEU	
12:15	Assessment of clinical and practical skills	a.assess skills effectively b.assess skills at the workplace	60 min	Dr.E.Anand Reddy Professor of Psychiatry	
13:15		Lunch			
13:45	Assessment of clinical skills (cont.)	c.use a skills lab to assess competency in skills d.design a skills assessment station	60 min	Dr.Biju Ravindran, Professor & HOD Department of Orthopaedics	
14:45	Improving SDL through technology	a.Promote self directed learning (SDL) in students b.use technology to improve self directed learning	30 min	Dr.K.Jithendra Professor of Microbilogy	
15:15	Tea Break				
15:30	Feed back	Provide effective feedback to students	30 min	Dr.B.Sowjanya Professor of Bio- chemistry	
16:00	Educational networking for growth	a.understand avenues for growth in education b. Create networks in education	45 min	Dr.V.Mahidhar Reddy Professor & HOD of General Surgery & Coordinator, MEU	
16:45	Post 1	est & Valedictory		All MEU Faculty	

(Dr.V.MAHIDHAR REDDY) CO-ORDINATOR MEDICAL EDUCATION UNIT























DEPARTMENT OF MEDICAL EDUCATION

HEARTILY WELCOMES YOU

5th Revised Basic Course Workshop in Medical Education Technologies

Under the Guidance of NMC Regional Centre Andhra Medical College, Vizag.



August 12,13 & 14, 8AM to 5pm, Venue: Manthan Hall, Narayana Medical College

DAY-1

TOPIC: Introduction: Ice Breaking and Group Dyanamics

Faculty : Dr.V.Mahidhar Reddy, Co-ordinator, MEU &

Professor & HOD of General Surgery



TOPIC : Principles of adult learning, Learning process Faculty : Dr.V.Krishna Chaitanya, Professor of ENT



TOPIC





: Goals,roles and Competencies:CBME **TOPIC**

: Dr.S.P.Rao, Dean, Professor of Community Medicine **Faculty**



TOPIC Faculty : The IMG-Goals, roles and Competencies –workshop : All MEU Faculty





TOPIC : Learning domains and progression of learning



TOPIC : Objectives – Writing objectives – Developing objectives from competencies,

linking learning and assessment with competencies



TOPIC : Workshop on writing objectives





TOPIC : Introduction to assessment & Assessment Planning Faculty : Dr.Biju Ravindran, Professor & HOD of Orthopaedics



DAY-2

: Choosing a teaching method for objectives and competencies : Dr.V.Krishna Chaitanya, Professor of ENT **TOPIC**

Faculty



TOPIC : Workshop- Choosing teaching methods from the competencies listed

in NMC document

Faculty : All MEU faculty





TOPIC : Interactive and Innovative teaching methods Large Group (Demo)
Faculty : Dr.R.Viswa Kumar, Professor & HOD, Department of Biochemistry



TOPIC : Small group (Demo)

Faculty : Dr.C.Jyothi, Profess or of Community Medicine



TOPIC





TOPIC

: Writing a lesson plan : Dr.P.Sreenivasulu Reddy, Professor & HOD of Microbiology **Faculty**



TOPIC : Quality assurance

Faculty : Dr.S.V.Phanindra, Professor & HOD of Forensic Medicine



TOPIC

: Writing the correct essay question : Dr.R.Viswa Kumar, Professor & HOD, Department of Biochemistry **Faculty**



TOPIC : Short answer question

Faculty: Dr.C.Jyothi, Professor of Community Medicine



TOPIC : MCQ

Faculty: Dr.P.Sreenivasulu Reddy, Professor & HOD of Microbiology



TOPIC Faculty : Intenal assessment and Formative assessment





DAY-3

TOPIC: Discussion on AETCOM Module: Reflection and Narrative



TOPIC : Matching assessment to competency, objectives and learning Workshop –

choosing the right assessment

Faculty: Dr.P.Sreenivasulu Reddy, Professor & HOD of Microbiology



TOPIC : Effective clinical and practical skill teaching

Faculty : Dr.V.Mahidhar Reddy Professor & HOD of General Surgery

& Coordinator, MEU



TOPIC : Assessment of clinical and practical skills

Faculty: Dr.E.Anand Reddy, Professor & HOD of Psychiatry



TOPIC : Assessment of clinical skills (cont.)

Faculty: Dr.Biju Ravindran, Professor & HOD Department of Orthopaedics



TOPIC : Feed back

Faculty: Dr.B.Sowjanya, Professor of Bio- chemistry



TOPIC : Educational networking for growth

Faculty : Dr.V.Mahidhar Reddy Professor & HOD of General Surgery

& Coordinator, MEU

















